Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 101, NWS Milwaukee, WI

December 25, 2014

NWS Milwaukee, WI issued this small craft advisory at Dec 25, 2014, 9:09 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 9:09 PM CST (03:09 UTC)
Expired
Dec 26, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WHUS73 KMKX 260309
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CST THU DEC 25 2014

...GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING...

.SOUTH-SOUTHWEST WINDS ARE BEGINNING TO INCREASE WITH THE
TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE.
FREQUENT SOUTHWEST WIND GUSTS ARE EXPECTED TO REMAIN AT SMALL
CRAFT ADVISORY LEVELS FOR MOST OF THE OVERNIGHT THEN SLOWLY EASE
AFTER DAYBREAK FRIDAY. 

WAVE HEIGHTS WILL APPROACH SMALL CRAFT CRITERIA...ESPECIALLY
TOWARD OPEN WATER AS WINDS TURN MORE SOUTHWEST AFTER MIDNIGHT.

LMZ643>646-261115-
/O.NEW.KMKX.SC.Y.0101.141226T0309Z-141226T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
909 PM CST THU DEC 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: SOUTH-SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS...TURNING SOUTHWEST AFTER MIDNIGHT. WINDS EASING TO 10 TO
  15 KNOTS WITH GUSTS TO 20 KNOTS BY MID-MORNING.

* WAVES: 3 TO 5 FEET NORTH OF MILWAUKEE...2 TO 4 FEET SOUTH. WAVES
  SUBSIDING TO 2 TO 4 FEET NORTH AND 1 TO 3 FEET SOUTH BY LATE
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
050 
WHUS73 KMKX 260853
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 AM CST FRI DEC 26 2014

...GUSTY SOUTH TO SOUTHWEST WINDS THIS MORNING...

.BRISK SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS MORNING WITH
THE TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING TROUGH OF
LOW PRESSURE. THE WINDS WILL DIMINISH LATE THIS MORNING AS THE
TROUGH MOVES CLOSER TO LAKE MICHIGAN.


LMZ643>646-261500-
/O.CON.KMKX.SC.Y.0101.000000T0000Z-141226T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
253 AM CST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO
  25 KNOTS. WINDS EASING TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS
  BY MID-MORNING.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:34 PM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Dec 25, 3:34 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CST THU DEC 25 2014

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE IS HIGH.

EXPECTING MAINLY MID AND HIGH LEVEL CLOUDS TONIGHT UNDER SOME
WARM ADVECTION ALOFT. BETWEEN THE WARM ADVECTION...CLOUDS...AND
SOUTHERLY WINDS...SHOULD SEE LOW TEMPS IN THE LOW TO MID 30S.
THESE LOWS WILL BE A FEW DEGREES HIGHER THAN AVERAGE HIGHS FOR
THIS TIME OF YEAR.

MILD SOUTHERLY FLOW LOW LEVEL FLOW WILL CONTINUE FRIDAY. MODELS
SUGGEST THE LOW LEVELS WILL SATURATE WEST TO EAST FROM LATER IN
THE MORNING THROUGH THE AFTERNOON. THUS EXPECTING LOW CLOUDS TO
RETURN TO THE AREA. BETWEEN THE MILD SOUTHERLY FLOW AND MAYBE AT
LEAST MORNING BREAKS IN THE CLOUDS...LOOKS LIKE HIGHS MAY BE EVEN
A COUPLE DEGREES MILDER THAN TODAY.

.FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

MODELS ARE IN DECENT AGREEMENT WITH BRINGING SURFACE LOW NORTHEAST
FROM THE SOUTHERN PLAINS INTO AND THROUGH SOUTHERN WISCONSIN
FRIDAY NIGHT AND SATURDAY. THE NAM/GFS ARE QUICKER WITH THE LOW
TRACK THAN THE ECMWF/CANADIAN MODELS. ALL OF THE MODELS BRING A
SHOT OF WARM AIR ADVECTION AROUND 12Z SATURDAY...FOLLOWED BY THE
PASSAGE OF THE 850 MB TROUGH AT 18Z SATURDAY...THEN THE 500 MB
VORTICITY MAXIMUM SATURDAY AFTERNOON.

NAM/GFS BRING AREA OF LOW LEVEL FRONTOGENESIS RESPONSE THROUGH
THE AREA SATURDAY MORNING...WITH THE MID LEVEL FRONTOGENESIS
CLIPPING AND REMAINING MOSTLY JUST TO THE NORTHWEST OF THE AREA.
THIS IS THE BEST TIME PERIOD FOR UPWARD VERTICAL MOTION WITHIN A
SATURATED AIR COLUMN...PER AREA FORECAST SOUNDINGS.

THE NAM IS SOMEWHAT MILDER THAN THE GFS WITH TEMPERATURE
PROFILES...AND KEEPS MOST OF THE AREA ALL RAIN. THE GFS DOES COOL
THINGS DOWN ENOUGH FOR A MIX AND CHANGE TO LIGHT SNOW IN THE
NORTHWEST PORTIONS OF THE AREA SATURDAY MORNING. BLENDED THESE
SOLUTIONS WITH THE ECMWF AND CANADIAN...WHICH GIVE THIS MIX AND
CHANGE TO LIGHT SNOW IN THE NORTHWEST COUNTIES SATURDAY MORNING.

WENT WITH LIKELY POPS LATER FRIDAY NIGHT IN THE WEST...THEN ACROSS
ALL OF THE AREA SATURDAY MORNING. MIX IN THE NORTHWEST COUNTIES
LATER FRIDAY NIGHT SHOULD BECOME MAINLY LIGHT SNOW SATURDAY
MORNING...WITH ACCUMULATIONS OF UP TO AN INCH. THE REST OF THE
AREA SHOULD BE MILD ENOUGH FOR JUST RAIN OR A LIGHT MIX BEFORE
ENDING.

COLD AIR ADVECTION LATER SATURDAY INTO SATURDAY NIGHT WILL BRING
DRIER AIR INTO THE AREA. THE DRY CONDITIONS WILL LINGER INTO
SUNDAY. TEMPERATURES SHOULD BE MORE SEASONABLE FOR THIS TIME OF
YEAR ON SUNDAY.

.SUNDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM.

THE GFS AND ECMWF ARE SHOWING THAT THE OVERALL 500 MB PATTERN MAY
SHIFT TO A MORE NORTHWESTERLY FLOW REGIME BY THE MIDDLE OF NEXT
WEEK. THIS SHOULD SIGNAL A TREND TOWARDS COLDER TEMPERATURES
DURING THIS PERIOD.

A PASSING 500 MB VORTICITY MAXIMUM AND SURFACE COLD FRONT MONDAY
INTO MONDAY NIGHT MAY BRING LIGHT SNOW...SO LEFT LOW POPS GOING
FOR NOW. ANOTHER SYSTEM ON NEW YEARS DAY MAY BRING SOME LIGHT
SNOW...AND LEFT POPS GOING THERE. CONSENSUS MODEL TEMPERATURES DO
TREND TO NEAR TO SLIGHTLY BELOW NORMAL BY THE MIDDLE OF THE WEEK.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS HAVE FINALLY RETURNED TO SOUTHERN WISCONSIN. THINK
THE NAM BRINGS LOW CLOUDS BACK TOO QUICKLY TONIGHT...SO EXPECTING
VFR TO PERSIST THROUGH THE NIGHT.

MOST MODELS DO SHOW THE LOW LEVELS SATURATING WEST TO EAST FROM
LATER FRIDAY MORNING THROUGH THE AFTERNOON. THUS EXPECTING LOW
CLOUDS TO EVENTUALLY RETURN TO THE AREA.

&&

.MARINE...

WINDS CONTINUE TO SLOWLY EASE THIS AFTERNOON...WITH LIGHTER WINDS
EXPECTED TONIGHT INTO FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...WOOD
Hazardous weather outlook, Dec 25, 3:51 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CST THU DEC 25 2014

WIZ046-047-051-052-056>060-062>072-262200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
351 PM CST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-262200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 PM CST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WOOD
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:22 PM CSTSmall Craft AdvisoryMKX30 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.